U.S. doctors online nowAsk doctors free
A 45-year-old member asked:

Should you administer a local anesthesia with epinephrine even if another physician has advised against it?

3 doctor answers8 doctors weighed in
Dr. Karen Sibert
Anesthesiology 39 years experience
Not enough info: We would need more information about why you were advised not to use local anesthesia with epi. Was it because of concerns about epinephrine, which can cause an increase in heart rate and blood pressure? Or another reason? In general, a physician would not advise against something without good cause. Please provide more information about the problem or injury; then we may be able to help.
Dr. David Rosenfeld
Pain Management 27 years experience
Depends: The only places the Epinephrine containing local should never be given are: fingers, toes, penus, nose. This has to do with blood supply.
Dr. Richard Pollard
Anesthesiology 30 years experience
Discuss with MD: It depends where it is being used. Epinephrine is mixed with a local anesthetic to keep the local anesthetic working longer. If it is injected into the blood vessels it can cause problems with the heart (increased hr, BP etc). If you have had this you need to discuss with your surgeon. I would consider use la with Epinephrine depending on location and what happened.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Sep 28, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.